MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 8-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 30IN 8-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number D8292
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How many sutures broke? how many minutes was the procedure delayed? was there any patient consequences? lot attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a coronary artery bypass (b)(6) 2020 and suture was used.During the procedure, the suture broke.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 1/26/2021.Additional h3 investigation summary: an empty opened folder and two sutures pieces of product code d8292, were received for evaluation.This product is double armed.During the visual inspection of two needle/suture pieces, the swage and attachment area were noted to be as expected, the suture ends were observed with damaged, elongation and detached due to stress applied.They coincide with each other.The condition of the sample received indicate an improper handling of the device.The manufacturing records couldn't be reviewed as the batch number is unknown.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 2/16/2021.Additional information was requested and the following was obtained: how many sutures broke? 1.How many minutes was the procedure delayed? no procedure delay is reported.Was there any patient consequences? there were no adverse consequences to the patient.Lot no further information is available.No further information will be provided.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 30IN 8-0 D/A BV175-6 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11016279
Report Number2210968-2020-09962
Device Sequence Number3595160
Product Code GAW
UDI-Device Identifier10705031029767
UDI-Public10705031029767
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD8292
Device Catalogue NumberD8292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer01/05/2021
01/27/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date01/26/2021
02/16/2021
Patient Sequence Number1